Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 46, NWS Blacksburg, VA

August 6, 2020Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 6, 2020, 6:20 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2020, 6:20 PM EDT (22:20 UTC)
Expired
Aug 6, 2020, 9:16 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 6:45 PM EDTFLASH FLOOD1 Se Buck, NCCONGO RD AND BUCK RD INTERSECTION UNDER DEEP WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

341 
WGUS51 KRNK 062220
FFWRNK
NCC171-193-197-070430-
/O.NEW.KRNK.FF.W.0046.200806T2220Z-200807T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
620 PM EDT Thu Aug 6 2020

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southern Surry County in northwestern North Carolina...
  Wilkes County in northwestern North Carolina...
  Yadkin County in northwestern North Carolina...

* Until 1230 AM EDT Friday.

* At 620 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  North Wilkesboro, Elkin, Wilkesboro, Fairview, Yadkinville, 
  Jonesville and Boonville.

This includes the following streams and drainages...
  Ararat River, Arnold Branch, Big Warrior Creek, Bussels Creek, 
  Camp Creek, Bee Tree Branch, Camp Branch, Beaverdam Creek, Cane 
  Creek, Big Bugaboo Creek and Beaver Creek.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3616 8137 3630 8114 3636 8074 3631 8045
      3612 8047 3611 8051 3605 8053 3606 8100
      3600 8133 3606 8138

FLASH FLOOD...RADAR INDICATED

$$

PC
3 follow-up statements
699 
WGUS71 KRNK 062319
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
719 PM EDT Thu Aug 6 2020

NCC171-193-197-070430-
/O.CON.KRNK.FF.W.0046.000000T0000Z-200807T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Wilkes NC-Yadkin NC-
719 PM EDT Thu Aug 6 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FRIDAY 
FOR SOUTHERN SURRY, WILKES AND YADKIN COUNTIES...

At 719 PM EDT, Doppler radar indicated that the heaviest rainfall 
was moving south out of the warned area but some moderate rainfall 
continues in southern Yadkin County. Between 1 and 2.5 inches of 
rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  North Wilkesboro, Elkin, Wilkesboro, Fairview, Yadkinville, 
  Jonesville and Boonville.

This includes the following streams and drainages...
  Ararat River, Arnold Branch, Big Warrior Creek, Bussels Creek, 
  Camp Creek, Bee Tree Branch, Camp Branch, Beaverdam Creek, Cane 
  Creek, Big Bugaboo Creek and Beaver Creek.

Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3616 8137 3630 8114 3636 8074 3631 8045
      3612 8047 3611 8051 3605 8053 3606 8100
      3600 8133 3606 8138

FLASH FLOOD...RADAR INDICATED

$$

PC
892 
WGUS71 KRNK 070029
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
829 PM EDT Thu Aug 6 2020

NCC171-193-197-070430-
/O.CON.KRNK.FF.W.0046.000000T0000Z-200807T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Wilkes NC-Yadkin NC-
829 PM EDT Thu Aug 6 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FRIDAY 
FOR SOUTHERN SURRY, WILKES AND YADKIN COUNTIES...

At 829 PM EDT, Doppler radar indicated showers and thunderstorms 
starting to move north back into the warned area in southern Wilkes 
County. Between 1 and 2.5 inches of rain fell earlier this evening 
and flash flooding was reported at several locations in Wilkes 
County.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  North Wilkesboro, Elkin, Wilkesboro, Fairview, Yadkinville, 
  Jonesville and Boonville.

This includes the following streams and drainages...
  Ararat River, Arnold Branch, Big Warrior Creek, Bussels Creek, 
  Camp Creek, Bee Tree Branch, Camp Branch, Beaverdam Creek, Cane 
  Creek, Big Bugaboo Creek and Beaver Creek.

Additional rainfall amounts of 1 to 1.5 inches are possible in parts 
of the warned area, especially across far southern Wilkes and Yadkin 
counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3616 8137 3630 8114 3636 8074 3631 8045
      3612 8047 3611 8051 3605 8053 3606 8100
      3600 8133 3606 8138

FLASH FLOOD...RADAR INDICATED

$$

PC
095 
WGUS71 KRNK 070116
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
916 PM EDT Thu Aug 6 2020

NCC171-193-197-070126-
/O.CAN.KRNK.FF.W.0046.000000T0000Z-200807T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry NC-Wilkes NC-Yadkin NC-
916 PM EDT Thu Aug 6 2020

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN SURRY, WILKES AND 
YADKIN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3616 8137 3630 8114 3636 8074 3631 8045
      3612 8047 3611 8051 3605 8053 3606 8100
      3600 8133 3606 8138

$$

RS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:57 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 6, 2:57 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
257 PM EDT Thu Aug 6 2020

.SYNOPSIS...
A weak cold front remains stalled today into early Friday across
the area, before pushing southeast Saturday. High pressure
builds in this weekend with return to typical summer weather.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 245 PM EDT Thursday...

Thunderstorms have developed early this afternoon in the
mountains west of the Blue Ridge and then to our east further
out into the piedmont with a lull for the local area east of the
Ridge. Storms have been prolific rain producers with a couple of
storms pulsing up enough to generate some large hail. Anticipate
the primary threat through this evening will reside with flash
flood potential with a secondary threat of isolated wind damage
and possibly large hail. Anticipate activity will eventually
develop east of the Ridge as outflow boundaries converge to
generate new convection into early tonight before activity
wanes late. Friday may present a similar situation to today as
the axis of the upper trof still remains to our west.

Conditions will be seasonably warm though on the humid side.
Lows tonight will be in the upper 60s to around 70 east of the
Blue Ridge, low to mid 60s west. Highs tomorrow will be in the
mid/upper 80s east, mid/upper 70s west.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1230 PM EDT Thursday...

Upper level trough moves through the Mid-Atlantic Friday night into
Saturday, bringing in a surface high. Despite this change in
pattern, a few isolated storms remain possible for Saturday
afternoon, given steep lapse rates. Any development will be
difficult to pull off though, given dry air aloft.

A weak disturbance Sunday will work with the slowly returning
moisture behind a stalled front to our south to allow for some
isolated showers and thunderstorm activity. Temperatures by this
point start to make their aim at returning to above average, with
areas east of the Piedmont forecast to hit 90 degrees as 850 temps
swell to +20C in the afternoons.

Monday will be a near repeat to Sunday with diurnal heating working
with a weak disturbance to try and get convection going in the
afternoon, but staying mostly isolated. Temperatures also continue
their gradual warming.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...

Typical summertime pattern remains in place through the forecast
period with a broad areas of high pressure sticking to the southern
U.S. All the while, the jet stream remains tied up in Canada with a
trough attempting to dig down into the Great Lakes region. This
pattern will keep diurnal convection going through next work week.
All the while, the region of high pressure will help with transport
of an above average temperature airmass that will be keeping us
toasty. The foothills and Piedmont will continue to see 90s while
the mountains warm to the 80s. Lows range in the 70s and 60s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 245 PM EDT Thursday...

Conditions will generally be VFR in a convective environment
into this evening. Will use VCTS and amend to a tempo as radar
trends dictate. Expect convection will gradually wane this
evening, followed by development of MVFR/IFR conditions in
stratus and fog overnight. Any airfield that gets a dousing of
rain is likely to sink to LIFR by daybreak.

Conditions improve to VFR later Friday morning with a break in
the convection before redevelopment occurs friday afternoon.

Extended Aviation Discussion...

High pressure builds into the weekend with lesser chances of
storms. Pattern should be more typical of summer into Monday
with scattered afternoon/evening storms. Overall VFR outside
storms and late night valley fog.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...MBS
SHORT TERM...RR
LONG TERM...RR
AVIATION...MBS/WP
Hazardous weather outlook, Aug 6, 1:43 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
143 PM EDT Thu Aug 6 2020

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-070900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
143 PM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms with locally heavy rainfall are
expected into this evening. Flash flooding is possible, and some
storms may become severe with isolated wind damage.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 6, 5:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 W FRIES               36.72N 80.98W
08/06/2020                   GRAYSON            VA   PUBLIC

            RECEIVED SEVERAL PICTURES OF LIMBS DOWN IN A
            PERSONS BACK YARD IN FRIES. SOME OF WHICH
            WERE 6 INCHES IN DIAMETER.

&&

RR
Local storm report, Aug 6, 5:54 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     ENDICOTT                36.89N 80.15W
08/06/2020                   FRANKLIN           VA   911 CALL CENTER

            TREE DOWN BLOCKING FRANKLIN NEAR ENDICOTT
            HILL RD. TIME ESTIMATED FROM RADAR.

&&

SK
Special weather statement, Aug 6, 5:57 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EDT Thu Aug 6 2020

VAZ058-059-062230-
Halifax-Charlotte-
557 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN CHARLOTTE AND CENTRAL HALIFAX COUNTIES...

At 557 PM EDT, a strong thunderstorm was located near Scottsburg, or
near South Boston, moving northwest at 10 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
South Boston...
Halifax...
Clover...
Redoak...
Scottsburg...
Mt Laurel...
and Crystal Hill.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3689 7849 3685 7852 3663 7885 3678 7913
      3690 7898 3697 7874 3697 7847
TIME...MOT...LOC 2157Z 155DEG 8KT 3673 7884

VFJ
Local storm report, Aug 6, 5:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             3 NE TALCOTT            37.68N 80.71W
08/06/2020  E0.70 INCH       SUMMERS            WV   PUBLIC

            DIME HAIL CONTINUED THROUGH 500 PM EDT.

&&

DS
Special weather statement, Aug 6, 6:14 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
614 PM EDT Thu Aug 6 2020

NCZ019-062245-
Wilkes-
614 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT
WILKES COUNTY...

At 614 PM EDT, a strong thunderstorm was located over Buck, or near
Boomer, moving northeast at 20 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Wilbar...
Mc Grady...
Darby...
and Mulberry.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3604 8138 3604 8140 3607 8141 3608 8143
      3607 8144 3609 8146 3609 8147 3610 8148
      3611 8153 3636 8129 3636 8126 3639 8120
      3628 8094 3603 8109 3604 8114 3603 8117
      3604 8120 3603 8127 3601 8130
TIME...MOT...LOC 2214Z 212DEG 17KT 3614 8126

VFJ
Local storm report, Aug 6, 6:16 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT THU AUG 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             3 ESE HINTON            37.65N 80.85W
08/06/2020  E1.00 INCH       SUMMERS            WV   TRAINED SPOTTER

&&

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:15 PM EDTAreal Flood AdvisoryRNKStokes, Surry, Wilkes, Yadkin3 hr
Aug 5, 8:46 PM EDTSpecial Weather StatementRNKStokes29 min
Aug 5, 8:54 PM EDTSpecial Weather StatementRNKYadkin36 min
Aug 5, 8:58 PM EDTSevere Thunderstorm WarningRNKStokes47 min
Aug 5, 9:14 PM EDTSevere Thunderstorm WarningRNKRockingham35 min
Aug 5, 9:38 PM EDTSpecial Weather StatementRNKRockingham37 min
Aug 5, 9:47 PM EDTAreal Flood AdvisoryRNKRockingham4 hr
Aug 5, 10:05 PM EDTAreal Flood AdvisoryRNKYadkin65 min
Aug 5, 10:28 PM EDTFlash Flood WarningRNKSurry, Yadkin3 hr
Aug 5, 11:28 PM EDTSpecial Weather StatementRNKWilkes47 min
Aug 6, 1:23 AM EDTSpecial Weather StatementRNKCaswell37 min
Aug 6, 2:54 PM EDTSpecial Weather StatementRNKAshe36 min
Aug 6, 3:02 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe58 min
Aug 6, 3:31 PM EDTFlash Flood WarningRNKAshe4 hr
Aug 6, 5:05 PM EDTSpecial Weather StatementRNKCaswell40 min
Aug 6, 5:26 PM EDTSevere Thunderstorm WarningRNKCaswell64 min
Aug 6, 5:30 PM EDTSpecial Weather StatementRNKAlleghany, Surry, Wilkes30 min
Aug 6, 5:31 PM EDTAreal Flood AdvisoryRNKAshe, Watauga, Wilkes2 hr
Aug 6, 5:53 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin52 min
Aug 6, 6:14 PM EDTSpecial Weather StatementRNKWilkes31 min
Aug 6, 6:46 PM EDTSpecial Weather StatementRNKYadkin44 min
Aug 6, 6:48 PM EDTSpecial Weather StatementRNKRockingham42 min
Aug 6, 7:38 PM EDTSpecial Weather StatementRNKRockingham, Stokes52 min

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.